MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The filter and retrieval catheter were received at csi for analysis.The filter sac was returned torn and the distal section was not received.The filter also exhibited a frame strut fracture.During functional testing, the filter frame was unable to be fully pulled into the retrieval catheter, likely due to the fractured frame strut.It is possible that the filter was not fully captured in the retrieval catheter during removal, resulting in the filter separation, however this could not be confirmed.The root cause of the damaged filter is undetermined.Microscopic analysis of the fractured filter frame showed evidence of possible fatigue, which is an indication that the filter frame was exposed to a high stress environment.However, the exact root cause of the fracture remains undetermined.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
A wirion embolic protection system filter was used during atherectomy treatment of a highly calcified lesion in the superficial femoral artery.The filter basket was not full following treatment.During retrieval of the filter, all three indicators appeared to be within the retrieval catheter, however a small amount of resistance was met and a portion of the filter basket detached while it was being pulled through the sheath.The filter fragment was stented to the vessel wall.The patient was in good condition following the procedure.Per the opinion of the physician, the filter may have become caught on the edge of the sheath during removal.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer Contact
laramie otto
1225 old highway 8 nw
st. paul, mn, MN 55112
6512591600
MDR Report Key12954774
Report Number3004742232-2021-00410
Device Sequence Number14631630
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230210(10)0000077278
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000077278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American